MAUDE Adverse Event Report: BIOSENSE WEBSTER INC THERMOCOOL SF; CARDIAC ABLATION PERCUTANEOUS CATHETER

BIOSENSE WEBSTER INC THERMOCOOL SF; CARDIAC ABLATION PERCUTANEOUS CATHETER
Model Number BDI35DFRT
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Complete Heart Block (2627); No Code Available (3191)
Date of Event 08/10/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Additional information received stated that the customer is retaining the product.No device was received for analysis at the time of submission of the initial 3500a.Since the product was not returned for analysis, no product failure analysis can be conducted and no determination of possible contributing factors could be made.The device history record (dhr) for the lot number 17621498l has been reviewed and it was verified that the device was manufactured in accordance with documented specifications and procedures.Concomitant product: webster catheter, product code: d728260rt, lot #: unknown.(b)(4).
 
Event or Problem Description
It was reported that a patient underwent a cavotricuspid isthmus (cti) ablation procedure for atrial flutter with a c3 ez steer thermocool sf non-navigational catheter and suffered a heart block av requiring surgical intervention (cardiac pacemaker insertion).During the procedure, after ablating the cti, a heart block occurred.A vvi pacemaker (ventricle paced, ventricle sensed, inhibited if beat is sensed) was implanted.Patient was reported to be in stable condition on post-procedure day 1.Patient did not require extended hospitalization as a result of the adverse event.Patient outcome is improved.Physician¿s opinion regarding the cause of the adverse event is that it was related to procedure and patient condition.Since this adverse event required medical or surgical intervention to preclude permanent impairment of a body function or permanent damage to a body structure, it is to be considered serious and mdr reportable.

Brand Name
THERMOCOOL SF
Common Device Name
CARDIAC ABLATION PERCUTANEOUS CATHETER
Manufacturer (Section D)
BIOSENSE WEBSTER INC
33 technology drive
irvine CA 92618
MDR Report Key6843789
Report Number9673241-2017-01036
Device Sequence Number809589
Product Code LPB
UDI-Device Identifier10846835002812
UDI-Public(01)10846835002812(11)161205(17)191130(10)17621498L
Combination Product (Y/N)N
PMA/510(K) Number
P030031/S025
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 08/10/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date11/30/2019
Device Model NumberBDI35DFRT
Device Catalogue NumberBDI35DFRT
Device Lot Number17621498L
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 08/10/2017
Initial Report FDA Received Date09/05/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;